MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 P.F.C.* 28MM HEAD +0MM; PFC FEMORAL HEADS (10/12) : HIP METAL FEMORAL HEADS

DEPUY INTERNATIONAL LTD - 8010379 P.F.C.* 28MM HEAD +0MM; PFC FEMORAL HEADS (10/12) : HIP METAL FEMORAL HEADS
Model Number 85-3831
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Surgeon planned for a right hip revision of a (b)(6) female.Patient had a p.F.C.Cemented hip, a pfc cup, pfc liner, 28+0 head and 2 screws.All removed and replaced with a revision.Had we been able to source a replacement pfc acetabular liner and all 28 and 32 pfc head options, this surgery would have taken 30 minutes instead of 4 hours.The surgeon was aware of the limited availability and his plan a if everything went well was just to change the pfc head with a 32+0 option (only one available) and a multi hole gription cup with a 32 altrx liner.However, patient was more unstable than expected so the surgeon removed the stem&cement, removed cup, liner, screws and head.Replaced with a stryker dm cup and a long cemented exeter.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.No code available (3191) is used to capture surgery prolonged.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.Provided images have been reviewed.Nothing indicative of a product problem is identified.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Common Device Name
PFC FEMORAL HEADS (10/12) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8DT
UK  LS11 8DT
MDR Report Key10756542
Report Number1818910-2020-23568
Device Sequence Number3333977
Product Code KWY
UDI-Device Identifier10603295207597
UDI-Public10603295207597
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K893872
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number85-3831
Device Catalogue Number853831
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/15/2020
Supplement Date Received by Manufacturer10/29/2020
02/02/2021
02/25/2021
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date11/10/2020
02/19/2021
02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12MM NON-POROUS DISTAL CENTRAL; LCS COMP RP AOX INS STD+ 15; P.F.C.*LINER 48-52/10DEG-28; P.F.C.*NONPOROUS STEM #2; PFC*POR SHELL/MULTIHOLE SZ50MM; UNK CEMENT RESTRICTOR/PLUG; UNK HIP BONE SCREW; UNK HIP BONE SCREW; 12MM NON-POROUS DISTAL CENTRAL; LCS COMP RP AOX INS STD+ 15; P.F.C.*LINER 48-52/10DEG-28; P.F.C.*NONPOROUS STEM #2; PFC*POR SHELL/MULTIHOLE SZ50MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR